MAUDE Adverse Event Report: K2M, INC. ANTI TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. ANTI TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2112-90005
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hospital discarded the device.
 
Event or Problem Description
It was reported that the capri large expandable anti torque handle fractured intra-operatively.The fractured pieces were removed from the surgical site and the procedure was completed successfully with a 5 minute delay.No adverse consequences or medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Since no device was received by stryker, a conclusive cause for the failure mode could not be identified.Potential causes include: normal wear due to repeated use, excess force applied during the procedure.No further investigation can be performed due to insufficient information provided.If more information is received and/or devices are returned for evaluation this investigation will be reopened and updated.

Brand Name
ANTI TORQUE HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11112107
Report Number3004774118-2021-00003
Device Sequence Number17156411
Product Code LXH
UDI-Device Identifier10888857033627
UDI-Public10888857033627
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-90005
Device Catalogue Number2112-90005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1